Ice Storm, Garrett
- When
- April 7, 2:00 AM EST to April 8, 7:00 AM EST
- Where
- Garrett forecast zone
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
Snow and sleet began late on the 6th, turning to freezing rain by midnight on the morning of the 7th. The resulting ice glaze was one quarter to one half inch thick.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Snow and sleet began late on the 6th, turning to freezing rain by midnight on the morning of the 7th. The resulting ice glaze was one quarter to one half inch thick. Fallen trees and tree limbs caused at least $100,000 in damage to hiking trails in Savage River State Forest and along Big Savage Trail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 6, 9:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 PM EDT SUN APR 6 2003 SENT OUT A QUICK UPDATE JUST TO CLEAN UP SOME WORDING AND ALSO TO ADD BRISK/WINDY FOR TOMORROW. .PBZ... MD...WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONE MDZ001. OH...WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONE OHZ041. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES OHZ039>040...OHZ049>050. PA...WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES PAZ007>009...PAZ015>016. WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES PAZ013>014...PAZ022>023. WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES PAZ030...PAZ032. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES PAZ020>021...PAZ029. WV...WINTER STORM WARNING FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES WVZ023...WVZ041. WINTER WEATHER ADVISORY FOR LATE TONIGHT THROUGH MONDAY AFTERNOON FOR ZONES WVZ001>003. RRR
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE IN WESTERN PENNSYLVANIA NORTH AND EAST OF PITTSBURGH ON MONDAY. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE MONDAY IN THE MOUNTAINS SOUTH AND EAST OF PITTSBURGH WITH SNOW ACCUMULATION IN THESE AREAS OF 2 TO 5 INCHES POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351870.